MAUDE Adverse Event Report: ABBOTT VASCULAR HT PILOT; GUIDE WIRE

ABBOTT VASCULAR HT PILOT; GUIDE WIRE
Model Number 1010480-HJ
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was provided to treat a de novo lesion in the moderately calcified, moderately tortuous left anterior descending coronary artery.The hi torque pilot 50 guide wire faced resistance during advancement with an unspecified guiding catheter.Then the guide wire faced resistance during removal with the same guiding catheter, so force was applied.The tip separated, so a snare device was used to retrieve the separated tip.A new hi torque pilot 50 guide wire was used to successfully complete the procedure.There were no adverse patient sequelae and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.Return of the device and guide wire and guiding catheter may have further aided the analysis.It should be noted that instructions for use guide wire hi-torque guide wires, states: carefully observe the instructions under ¿do not¿ and ¿do¿ below.This nonconformance does not appear to have contributed to the reported complaint.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to advance/position, difficulty to remove and tip separations appear to be related to operational circumstances of the procedure.It is likely that manipulation during advancement of the guide wire through the guiding catheter, the guide wire likely kinked resulting in the reported failure to advance and the difficulty to remove.During retraction the kink ultimately resulted in the tip separation.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HT PILOT
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9571862
Report Number2024168-2020-00521
Device Sequence Number3337315
Product Code DQX
UDI-Device Identifier08717648073861
UDI-Public08717648073861
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number1010480-HJ
Device Catalogue Number1010480-HJ
Device Lot Number9022671
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight74